Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


chronic nausea and achyness caused by osteo-arthritis and possible side effects of truvada/isentris combo
Feb 24, 2012

My partner, 36y/o has osteo-arthritis and has constant nausea. It's daily. He has better days and worse but is quick to get quisey. He has been on truvada/isentris for several years. Is there ANYTHING he can do to control the nausea. Would you recommend changing cocktails?

Response from Dr. Young

Hello and thanks for posting.

Sorry to hear about your partner. There are many causes of nausea, some are related to medication side effects, other to medical problems or dietary issues. Unfortunately, I don't think you've told us enough to figure out what might be causing the nausea. Overall, the regimen that he's on is not associated with frequent nausea.

Frequently, taking medications with food can help decrease nausea- it would be worth trying this simple strategy.

Certainly before considering changing medications, it would be good to try to see if the medications were causing the symptoms. One way to do that would be to see if the nausea correlated with the timing of the once-daily dose of Truvada (ie., one could move the dose from morning to evening and see if the timing of symptoms changed). Alternatively, if that didn't help and with healthcare provider supervision, he could stop his HIV medications for a brief period of time to see if the symptoms resolved.

If a discontinuation of medications resolved the symptoms, then you'd be pretty sure that one of the three medications was the cause-- then a thoughtful adjustment to the medications might help.

Hope all that helps, BY



Previous
nevirapine dosage
Next
pep

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement